MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number STEPPED, RATCHET DRILL SLEEVE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a revision anterior cruciate ligament surgery the wheel mechanism of the flipcutter ar-1204ff (lot 22f21) failed to close the device to the neutral position resulting in the flipcutter failing to close.The surgeon used a spinal needle to clear the debris to get the flipcutter into the neutral position to remove it from the joint.During this process damage was done to the drill guide ar-1510fs-7.Pictures provided by the customer of the ar-1510fs-7 show that a part of the device broke off.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same devices.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-1510fs-7 ratcheting drill sleeve for flipcutter serial/batch number: (b)(6) was received for investigation.Functional testing was not performed due to the broken shaft.Visual evaluation found that the shaft tip of the drill was broken off.No fragments were returned for analysis.More in-depth visual evaluation found scratches and nick on the broken tip.The root cause of the reported failure mode is undetermined; however, the observed event is most likely caused by excessive forces applied during use.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15958929
Report Number1220246-2022-05917
Device Sequence Number5229487
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEPPED, RATCHET DRILL SLEEVE
Device Catalogue NumberAR-1510FS-7
Device Lot Number152024
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer11/29/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown